Alert archive / Arizona / Wind Advisories in 2007
Wind Advisory 11, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Jun 5, 2007, 1:09 PM MST. It took effect at Jun 6, 2007, 10:00 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2007, 1:09 PM MST (20:09 UTC)
- In effect from
- Jun 6, 2007, 10:00 AM MST
- Expired
- Jun 6, 2007, 10:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTWC 052009 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 109 PM MST TUE JUN 5 2007 AZZ019-030-034-035-061200- /O.NEW.KTWC.WI.Y.0011.070606T1700Z-070607T0500Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 109 PM MST TUE JUN 5 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM MST WEDNESDAY. A STRONG LOW PRESSURE SYSTEM NEAR THE PACIFIC NORTHWEST COAST WILL MOVE ACROSS THE GREAT BASIN REGION WEDNESDAY. THIS SYSTEM WILL BRING STRONG SOUTHWEST TO WEST SUSTAINED WINDS OF 25 TO 35 MPH... WITH GUSTS TO AROUND 45 TO 50 MPH...FROM LATE WEDNESDAY MORNING INTO WEDNESDAY EVENING. THE WINDS ARE EXPECTED TO DIMINISH LATER WEDNESDAY NIGHT. AREAS OF BLOWING DUST WITH REDUCED VISIBILITIES ARE ALSO LIKELY WEDNESDAY AFTERNOON AND EARLY WEDNESDAY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS WILL LIKELY RESULT IN BRIEFLY LOWERED VISIBILITIES TO AROUND OR WELL UNDER A MILE AT TIMES IN BLOWING DUST. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$
4 follow-up statements
000 WWUS75 KTWC 061016 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 316 AM MST WED JUN 6 2007 AZZ019-030-034-035-062200- /O.CON.KTWC.WI.Y.0011.070606T1700Z-070607T0500Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 316 AM MST WED JUN 6 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MST THIS EVENING. A STRONG LOW PRESSURE SYSTEM CURRENTLY MOVING THROUGH THE GREAT BASIN THIS MORNING WILL RESULT IN A WINDY DAY ACROSS ALL OF SOUTHEAST ARIZONA TODAY. THIS SYSTEM WILL BRING STRONG SOUTHWEST TO WEST SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 45 MPH...FROM LATE THIS MORNING THROUGH THIS EVENING. THE WINDS ARE EXPECTED TO DIMINISH LATE THIS EVENING. AREAS OF BLOWING DUST WITH REDUCED VISIBILITIES ARE ALSO LIKELY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS WILL LIKELY RESULT IN BRIEFLY LOWERED VISIBILITIES TO AROUND OR WELL UNDER A MILE AT TIMES IN BLOWING DUST. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$
000 WWUS75 KTWC 061724 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1024 AM MST WED JUN 6 2007 .STRONG WINDS HAVE DEVELOPED OVER SOUTHEAST ARIZONA THIS MORNING...WITH SEVERAL MOUNTAINTOP WIND SENSORS REPORTING GUSTS OVER 40 MPH. EXPECT THE WINDS TO CONTINUE TO INCREASE THROUGH EARLY AFTERNOON...WITH PATCHY BLOWING DUST BECOMING A CONCERN IN OPEN AREAS. AZZ019-030-034-035-070130- /O.CON.KTWC.WI.Y.0011.000000T0000Z-070607T0500Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 1024 AM MST WED JUN 6 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING. EXPECT SUSTAINED SOUTHWEST TO WEST SUSTAINED WINDS OF 25 TO 35 MPH THOUGH THIS EVENING...WITH GUSTS TO AROUND 50 MPH. AREAS OF BLOWING DUST WITH REDUCED VISIBILITIES ARE ALSO LIKELY... PARTICULARLY ALONG INTERSTATE 10 BETWEEN WILLCOX AND THE NEW MEXICO STATE LINE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS WILL LIKELY RESULT IN BRIEFLY LOWERED VISIBILITIES TO AROUND OR WELL UNDER A MILE AT TIMES IN BLOWING DUST. USE EXTRA CAUTION. $$ PYTLAK
000 WWUS75 KTWC 062134 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 234 PM MST WED JUN 6 2007 .STRONG WINDS CONTINUE ACROSS SOUTHEAST ARIZONA THIS AFTERNOON. SEVERAL LOCATIONS IN GRAHAM...GREENLEE...COCHISE...AND SANTA CRUZ COUNTIES HAVE HAD PEAK WIND GUSTS RANGING FROM 40 TO 50 MPH. EXPECT WINDS OF THIS MAGNITUDE TO CONTINUE FOR THE REST OF THE AFTERNOON AND INTO EARLY EVENING...WHICH WILL CAUSE AREAS OF BLOWING DUST IN OPEN AREAS. AZZ019-030-034-035-070500- /O.CON.KTWC.WI.Y.0011.000000T0000Z-070607T0500Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 234 PM MST WED JUN 6 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING. EXPECT SUSTAINED SOUTHWEST TO WEST SUSTAINED WINDS OF 25 TO 35 MPH THOUGH THIS EVENING...WITH GUSTS TO AROUND 50 MPH. AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES TO AS LOW AS A HALF A MILE IN A FEW LOCATIONS. INTERSTATE 10 BETWEEN WILLCOX AND THE NEW MEXICO STATE LINE...AND HIGHWAY 191 IN GRAHAM AND COCHISE COUNTIES ARE PARTICULARLY VULNERABLE TO BLOWING DUST. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS WILL LIKELY RESULT IN LOWERED VISIBILITIES IN BLOWING DUST. USE EXTRA CAUTION. $$ PYTLAK
000 WWUS75 KTWC 070453 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 953 PM MST WED JUN 6 2007 AZZ019-030-034-035-070600- /O.EXP.KTWC.WI.Y.0011.000000T0000Z-070607T0500Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 953 PM MST WED JUN 6 2007 ...WIND ADVISORY WILL EXPIRE AT 10 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM MST THIS EVENING. WINDS THIS EVENING CONTINUED TO DIMINISH IN SPEED...BUT WILL REMAIN BREEZY AT TIMES OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 5, 8:35 AM MST, 4 hours 34 minutes earlier.
Area forecast discussion, Jun 5, 8:35 AM MST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
835 AM MST TUE JUN 5 2007
.SYNOPSIS...HIGH PRESSURE OVER THE SOUTHWEST WILL PROVIDE HOT AND
DRY CONDITIONS AGAIN TODAY BEFORE A STRONG PACIFIC LOW PRESSURE
SYSTEM MOVES ACROSS THE GREAT BASIN EXPECT STRONG GUSTY WINDS TO
DEVELOP...ESPECIALLY WEDNESDAY. A TROUGH OF LOW PRESSURE WILL TAKE
THE EDGE OFF OF THE AFTERNOON HEAT WITH SEVERAL DEGREES OF COOLING
THE SECOND HALF OF THE WEEK.
&&
.DISCUSSION...MAIN STORY IS THE UPCOMING CRITICAL FIRE WEATHER AND
UNUSUAL STRONG WIND PATTERN /AT LEAST FOR JUNE/ WED AS DEEP UPPER
TROUGH MOVES INTO THE GREAT BASIN. 12Z KTWC SOUNDING SHOWED THE
WINDS HAVE SWUNG AROUND TO THE WEST AND ARE INCREASING ALOFT...BUT
NOT ENOUGH TO SUPPORT WIDESPREAD RED FLAG ISSUES TODAY. AS PART OF
OUR UPPER AIR TRANSITION/TRAINING HERE TO WFO TUCSON...WE WILL BE
SENDING UP A SOUNDING WITHIN THE NEXT HOUR AND AGAIN AROUND NOON. IF
THESE SPECIAL RELEASES SHOW AN UNEXPECTED INCREASE TOO SOON... WE/LL
ISSUE A RED FLAG WARNING. NOTE THAT THE DATA IS GOING OUT UNDER
AWIPS HEADER MANTWC /WMO HEADER USUS45 KTWC/... SGLTWC /UMUS45
KTWC/...AND ABVTWC /UFUS45 KTWC/. THE INTERNATIONAL UPPER AIR CODE
REMAINS THE SAME /72274/.
INCOMING MODELS SHOWING NO SURPRISES WITH THE TIGHTEST GRADIENT JUST
N AND E OF THE CWA TOMORROW. WITH DRY ADIABATIC LAPSE RATES
EXTENDING ALL THE WAY PAST 600MB ON WED AND 500MB WINDS PROGGED TO
BE IN THE 50-60KT RANGE...AGREE WITH MID SHIFT THAT WE MAY NEED WIND
ADVISORIES ON TOP OF A LIKELY RED FLAG WARNING. ONE THING THAT MAY
SAVE US IS THAT THE BEST COLD ADVECTION WILL OCCUR EARLY IN THE DAY
WHICH MAY SUPPRESS MIXING JUST A BIT. BUT THAT IS ALL RELATIVE. MAY
NEED TO ADD SOME BLOWING DUST WORDING TO THE AFTERNOON PACKAGE AS
WELL. FINALLY...TEMPS TONIGHT ARE LIKELY TO BE TRICKY AS THE
PRESSURE GRADIENT TIGHTENS OVERNIGHT.
&&
.FIRE WEATHER...DRY CONDITIONS WILL PERSIST FOR THE REST OF THE WEEK
AND INTO THE WEEKEND. A STRONG PACIFIC LOW PRESSURE SYSTEM WILL
DEEPEN OVER THE PACIFIC NORTHWEST TUESDAY...THEN MOVE ACROSS THE
GREAT BASIN WEDNESDAY. SOME INCREASE IN GUSTINESS WILL OCCUR
THIS AFTERNOON...BUT A MORE SIGNIFICANT WIND EVENT IS EXPECT
WEDNESDAY. SUSTAINED 20-FOOT WINDS ACROSS FIRE ZONES 146...147...AND
148 ARE EXPECTED TO RANGE FROM 20 TO 25 MPH FROM LATE WEDNESDAY
MORNING INTO WEDNESDAY EVENING. THESE STRONG WEST AND SOUTHWEST
WINDS...IN COMBINATION WITH RELATIVE HUMIDITIES IN THE SINGLE DIGITS
TO LOWER TEENS...AND A HIGH TO VERY HIGH FIRE DANGER RATING...HAS
LED TO THE ISSUANCE OF A FIRE WEATHER WATCH. CONDITIONS MAY APPROACH
RED FLAG CRITERIA BRIEFLY IN A FEW LOCATIONS TUESDAY AFTERNOON AND
AGAIN THURSDAY.
&&
.AVIATION...JUST SOME INSIGNIFICANT CIRRUS AND A COUPLE OF FLAT CU
OVER THE MOUNTAINS THIS AFTERNOON WITH BASES AROUND 15KFT. EXPECT
SOME ENHANCEMENT IN THE TYPICAL AFTERNOON GUSTINESS WITH SW-W
SUSTAINED 10-20KTS WITH SOME LCL GUSTS APPROACHING 30 KTS AFT 18Z.
MUCH STRONGER WINDS EXPECTED WED WITH WLY GUSTS IN THE 35-45KT
RANGE POSSIBLE. WINDS LATE TONIGHT ARE PROBABLY NOT GOING TO MAKE
THE USUAL SWITCH TO LIGHT DOWNSLOPE E-SE AS WEST WINDS ALOFT
CONTINUE TO INCREASE AND TRY TO MIX TO THE SURFACE. THEY MAY GO
LIGHT BETWEEN 02-06Z...BUT SW-W WILL BECOME INCREASINGLY PREVALENT
AFTER 08Z. AVIATION DISCUSSION NOT UPDATED FOR TAF OR TWEB
AMENDMENTS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH IN EFFECT FROM
WED MORNING-WED EVENING FIRE ZONES 146>148.
&&
PYTLAK
WEATHER.GOV/TUCSONHazardous weather outlook, Jun 5, 4:52 AM MST, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 452 AM MST TUE JUN 5 2007 AZZ019-029>035-061200- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 452 AM MST TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDS WILL BEGIN TO INCREASE TO BREEZY LEVELS IN THE AFTERNOON HOURS...BUT ARE EXPECTED TO BE MUCH STRONGER WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG LOW PRESSURE SYSTEM PUSHING INTO THE PACIFIC NORTHWEST WILL MOVE ACROSS THE GREAT BASIN REGION WEDNESDAY. THIS SYSTEM WILL LEAD TO STRONG GUSTY WINDS AS THE SYSTEM MOVES CLOSER TO THE AREA. SUSTAINED SOUTHWESTERLY TO WESTERLY WINDS OF 20 TO 35 MPH WITH GUSTS TO AROUND 40 TO 50 MPH ARE FORECAST FROM LATE WEDNESDAY MORNING INTO EARLY WEDNESDAY EVENING. THESE STRONG WINDS IN COMBINATION WITH RELATIVE HUMIDITIES IN THE SINGLE DIGITS TO LOWER TEENS...AND A HIGH TO VERY HIGH FIRE DANGER RATING...HAVE LED TO THE ISSUANCE OF A FIRE WEATHER WATCH ACROSS SOUTHEAST ARIZONA FROM LATE WEDNESDAY MORNING TO WEDNESDAY EVENING. SOME REDUCED VISIBILITIES DUE TO BLOWING DUST CAN BE EXPECTED AS WELL. WINDS WILL DIMINISH BY LATE WEDNESDAY NIGHT...THOUGH SOME BREEZES WILL RETURN THURSDAY AFTERNOON. LESS WIND IS EXPECTED FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 12:45 PM MST | Red Flag Warning | TWC | 33 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.